Alert archive / Alabama / Tornado Warnings in 2012
Tornado Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Mar 2, 2012, 6:05 PM CST for Cullman County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 6:05 PM CST (00:05 UTC)
- Expired
- Mar 2, 2012, 6:30 PM CST
- In force
- 25 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
415
WFUS54 KHUN 030005
TORHUN
ALC043-030030-
/O.NEW.KHUN.TO.W.0022.120303T0005Z-120303T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 630 PM CST
* AT 600 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COLONY...OR
ABOUT 12 MILES NORTHWEST OF WARRIOR...MOVING EAST AT 40 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
GARDEN CITY.
HANCEVILLE.
WALTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3387 8695 3402 8702 3415 8665 3411 8663
3408 8666 3408 8669 3405 8668 3405 8670
3404 8670 3395 8679 3393 8688 3390 8692
3388 8692 3386 8693
TIME...MOT...LOC 0005Z 250DEG 35KT 3397 8688
$$3 follow-up statements
499
WWUS54 KHUN 030011 RRA
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
611 PM CST FRI MAR 2 2012
ALC043-030030-
/O.CON.KHUN.TO.W.0022.000000T0000Z-120303T0030Z/
CULLMAN AL-
611 PM CST FRI MAR 2 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR CENTRAL
CULLMAN COUNTY...
AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BLACK BOTTOM...OR
ABOUT 12 MILES NORTH OF WARRIOR...MOVING EAST AT 40 MPH. A CITIZEN
REPORTED A POSSIBLE TORNADO LOOKING NORTH FROM THE COMMUNITY OF
COLONY AT 605 PM. TRAINED SPOTTERS REPORT A DEFINITE FUNNEL CLOUD
WITH THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDEN
CITY...HANCEVILLE AND WALTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3394 8690 3398 8691 3404 8695 3415 8665
3411 8663 3408 8666 3408 8669 3405 8668
3405 8670 3404 8670 3395 8679 3393 8688
TIME...MOT...LOC 0010Z 249DEG 34KT 3399 8684
$$408
WWUS54 KHUN 030019
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
619 PM CST FRI MAR 2 2012
ALC043-030030-
/O.CON.KHUN.TO.W.0022.000000T0000Z-120303T0030Z/
CULLMAN AL-
619 PM CST FRI MAR 2 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR CENTRAL
CULLMAN COUNTY...
AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GARDEN CITY...OR
ABOUT 12 MILES NORTH OF WARRIOR...MOVING EAST AT 40 MPH. THERE HAVE
BEEN NUMEROUS REPORTS OF FUNNEL CLOUDS WITH THIS STORM. THERE WAS
ALSO AN UNCONFIRMED REPORT OF A TORNADO NORTH OF COLONY EARLIER WITH
THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HANCEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3396 8682 3398 8684 3399 8686 3404 8687
3411 8668 3409 8668 3408 8669 3405 8668
3405 8670 3404 8670 3395 8679
TIME...MOT...LOC 0018Z 248DEG 34KT 3400 8674
$$329
WWUS54 KHUN 030024
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
624 PM CST FRI MAR 2 2012
ALC043-030034-
/O.EXP.KHUN.TO.W.0022.000000T0000Z-120303T0030Z/
CULLMAN AL-
624 PM CST FRI MAR 2 2012
...THE TORNADO WARNING FOR CENTRAL CULLMAN COUNTY EXPIRES AT 630 PM
CST...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE COUNTY. THEREFORE
THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3396 8682 3398 8684 3399 8686 3404 8687
3411 8668 3409 8668 3408 8669 3405 8668
3405 8670 3404 8670 3395 8679
TIME...MOT...LOC 0024Z 248DEG 34KT 3402 8668
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 2, 5:29 PM CST, 36 minutes earlier.
Area forecast discussion, Mar 2, 5:29 PM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 529 PM CST FRI MAR 2 2012 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 343 PM CST FRI MAR 2 2012/ SECOND WAVE OF SEVERE WX IS WELL UNDER WAY ACROSS THE CNTRL TN VALLEY THIS AFTERNOON...WITH A HIGHLY SHEARED AND VERY UNSTABLE AIRMASS WELL IN PLACE. WARM CONVEYOR BELT WELL ENTRENCHED ACROSS THE REGION IS ALSO PROVIDING ABUNDANT MOISTURE UNDER A SWLY FLOW REGIME. ALL OF THIS IS OCCURRING WELL AHEAD OF THE ADVERTISED COLD FRONT WHICH IS JUST NOW BEGINNING TO CROSS THE MS RIVER. CONVECTIVE MODE THUS FAR IS VERY DISCRETE WITH NUMEROUS SUPERCELLS DEVELOPING. SEVERAL LARGE HAIL REPORTS HAVE BEEN RECEIVED THUS FAR...WITH A FEW CELLS SHOWING SOME TORNADIC SIGNATURES. UNFORTUNATELY...THIS TYPE OF CONVECTIVE ACTIVITY IS XPCTED TO CONTINUE THROUGH THE REMAINING AFTERNOON HRS BEFORE THE COLD FRONT MOVES CLOSER TO NW AL. WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 4 PM SINCE WINDS WILL SLOWLY BEGIN TO DECREASE BY EARLY EVENING. CONVECTIVE MODE IS STILL XPCTED TO BECOME A BIT MORE LINEAR ALONG OR JUST AHEAD OF THE FRONT GOING INTO THE EVENING PERIOD...AS THE SHEAR PROFILE BECOMES MORE UNIDIRECTIONAL. IN ANY CASE...STRONG TO SEVERE TSTMS ARE XPCTED TO ACCOMPANY THE FRONTAL PASSAGE...WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE BEFORE THE FRONT BEGINS TO MAKE ITS WAY EWD ACROSS THE AREA LATER TONIGHT. REFER TO THE HAZARDOUS WEATHER OUTLOOK FOR MORE SPECIFIC INFORMATION ON ANY SEVERE WX THREATS AND TIMING. LATEST MODEL RUNS SHOW THE COLD FRONT MOVING THROUGH THE AREA DURING THE EVENING HRS...BEFORE EXITING TO THE E AROUND MIDNIGHT. OVERALL WX CONDITIONS SHOULD QUICKLY IMPROVE FROM W TO E DURING THE LATTER PART OF THE EVENING PERIOD...WITH THE PASSAGE OF THE FRONT. PRECIP/LIGHT SHOWERS MAY LINGER ALONG OR JUST BEHIND THE FRONT HEADING INTO THE MORNING HRS SAT...BEFORE HIGH PRESSURE OUT OF THE MID/SRN PLAINS STATES BUILDS EWD INTO THE SE REGION. DRIER AND MORE SEASONAL WX CONDITIONS ARE XPCTED WITH THE ONCOMING SFC RIDGE HEADING INTO THE NEW WEEK. BROAD UPPER TROUGH PATTERN SHOULD ALSO BEGIN TO DEEPEN AND TRANSLATE EWD ACROSS THE PLAINS STATES AND INTO THE ERN CONUS GOING INTO SUN...THEREBY HELPING TO USHER COOLER AIR BACK INTO THE REGION. THE PASSING UPPER TROUGH MAY ALSO RESULT IN A FEW MORE LIGHT SHOWERS ACROSS THE EXTREME NRN/ERN HALF OF THE FORECAST AREA ON SUN BEFORE MOVING INTO THE ATLANTIC BASIN. RELATIVELY QUIET AND NEAR SEASONAL WX IS XPCTED THROUGH MID WEEK AS THE SFC HIGH MAKES ITS WAY EWD ACROSS THE TN/OH VALLEY REGIONS. THE LATTER HALF OF THE MODEL GUIDANCE IS SUGGESTING ANOTHER BOUNDARY DROPPING INTO THE SE REGION AROUND THU...WITH PERHAPS A FEW SHOWERS AND TSTMS RETURNING TO THE FORECAST. 09 && .AVIATION... FOR 00Z TAFS...CDFNT NOW APPROACHING NW AL WITH SCT SHRA/TSRA ALONG AND AHEAD OF THE CDFNT. DUE TO A VERY UNSTABLE ATMOSPHERE SOME STORMS WILL HAVE THE POSSIBILITY OF BECOMING SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. ATTM BOTH TAF SITES ARE REPORTING VFR CONDITIONS...BUT AS THE CDFNT MOVES ACROSS THE CWA TONIGHT...MVFR/IFR CONDITIONS WILL BE POSSIBLE IN STORMS. CDFNT WILL PASS KMSL ARND 03Z AND THE KHSV SITE ARND 04Z. BEHIND THE CDFNT SCT SHRA WILL BE POSSIBLE AT BOTH TAF SITES UNTIL ARND 12Z SATURDAY. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 2, 12:29 PM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1229 PM CST FRI MAR 2 2012 ALZ001>010-016-TNZ076-096-097-030300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1229 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SECOND ROUND OF SEVERE THUNDERSTORMS IS EXPECTED DURING THE LATE AFTERNOON HOURS AND CONTINUING INTO THE EVENING...AS A STRONG COLD FRONT MOVES ACROSS THE AREA FROM THE WEST. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL POSSIBLE AS A LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOPS ALONG OR AHEAD OF THE FRONT. THE TORNADO THREAT WILL BE MOST LIKELY WITH ANY DISCRETE THUNDERSTORMS THAT DEVELOP WELL AHEAD OF THE FRONT...OR WITH ANY BREAKS IN THE LINE OF THUNDERSTORMS. THE BEST TIMING OF SEVERE WEATHER IS FROM 3 TO 6 PM OVER NORTHWEST ALABAMA...FROM 6 TO 9 PM ALONG INTERSTATE 65 INCLUDING THE HUNTSVILLE AREA...AND FROM 9 PM TO MIDNIGHT OVER NORTHEAST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH FROM WEST TO EAST AS THE COLD FRONT MOVES OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS ONGOING TODAY AND WILL LIKELY BE CONTINUED TONIGHT.
In the hours before
Local storm report, Mar 2, 5:39 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
539 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 WNW ROGERSVILLE 34.85N 87.38W
03/02/2012 E1.75 INCH LAUDERDALE AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED.
&&
KWEBERLocal storm report, Mar 2, 5:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
540 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 1 WNW TRIANA 34.59N 86.74W
03/02/2012 M0.88 INCH MADISON AL TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED AT FIELDS POND DR.
&&
JMSLocal storm report, Mar 2, 5:45 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 ESE TRENTON 34.73N 86.21W
03/02/2012 E1.00 INCH JACKSON AL PUBLIC
UP TO QUARTER SIZE HAIL WAS REPORTED.
&&
KWEBERLocal storm report, Mar 2, 5:58 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
558 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL SKYLINE 34.81N 86.12W
03/02/2012 E1.00 INCH JACKSON AL EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL WAS REPORTED.
&&
KWEBERLocal storm report, Mar 2, 6:04 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL FAYETTEVILLE 35.15N 86.56W
03/02/2012 E0.25 INCH LINCOLN TN EMERGENCY MNGR
0920 AM TSTM WND DMG 6 ESE ATHENS 34.78N 86.88W
03/02/2012 LIMESTONE AL PUBLIC
POWER LINES AND TREES DOWN AND STRUCTURAL DAMAGE SEEN AT
CRAFT ROAD AND MOORESVILLE ROAD.
0920 AM TSTM WND DMG 5 ESE ATHENS 34.77N 86.89W
03/02/2012 LIMESTONE AL TRAINED SPOTTER
WIND PICKING UP DEBRIS WITH ESTIMATED WIND GUST OF 50MPH.
ROTATION SEEN IN STORM. NO INJURIES.
0940 AM FUNNEL CLOUD 2 S ATHENS 34.77N 86.97W
03/02/2012 LIMESTONE AL TRAINED SPOTTER
0943 AM TORNADO 5 S HAZEL GREEN 34.86N 86.57W
03/02/2012 MADISON AL TRAINED SPOTTER
50 MPH WINDS WITH POWER LINES SPARKING...ROTATION
REPORTED. TORNADO REPORTED ON GROUND
0947 AM TORNADO 3 N MERIDIANVILLE 34.89N 86.57W
03/02/2012 MADISON AL LAW ENFORCEMENT
POWER LINES DOWN ON CAR
0949 AM TORNADO 6 NW HUNTSVILLE 34.78N 86.67W
03/02/2012 MADISON AL AMATEUR RADIO
RESEARCH PARK BLVD AND DAN TIBBS...FUNNEL CLOUD
0956 AM TORNADO 4 SSE HARVEST 34.81N 86.71W
03/02/2012 MADISON AL TRAINED SPOTTER
RAIN WRAPPED TORNADO REPORTED ON THE GROUND AT NICK DAVID
AND JEFF RD.
0958 AM HAIL ARDMORE 34.99N 86.85W
03/02/2012 E1.75 INCH LIMESTONE AL TRAINED SPOTTER
1001 AM TORNADO 5 WSW MERIDIANVILLE 34.82N 86.66W
03/02/2012 MADISON AL LAW ENFORCEMENT
RAIN WRAP TORNADO
1003 AM FUNNEL CLOUD 4 SSE HARVEST 34.81N 86.71W
03/02/2012 MADISON AL PUBLIC
FUNNEL CLOUD WAS REPORTED AT THE INTERSECTION OF NICK
DAVIS AND JEFF ROAD.
1005 AM HAIL MERIDIANVILLE 34.85N 86.57W
03/02/2012 E1.75 INCH MADISON AL EMERGENCY MNGR
1007 AM TORNADO 1 E MERIDIANVILLE 34.85N 86.55W
03/02/2012 MADISON AL PUBLIC
RAIN WRAP TORNADO
1008 AM TORNADO 3 E MERIDIANVILLE 34.86N 86.52W
03/02/2012 MADISON AL LAW ENFORCEMENT
TORNADO ON GROUND
1015 AM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
03/02/2012 MADISON AL TRAINED SPOTTER
TORNADO ON GROUND
1019 AM TORNADO 5 NE MERIDIANVILLE 34.91N 86.51W
03/02/2012 MADISON AL EMERGENCY MNGR
HOUSE DESTROYED
1019 AM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
03/02/2012 MADISON AL EMERGENCY MNGR
PEOPLE TRAPPED IN RUBBLE WITH INJURIES
1032 AM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
03/02/2012 MADISON AL AMATEUR RADIO
TREES DOWN...CARS DAMAGED AND FARM HOUSE DESTROYED NEAR
BUCKHORN HIGH SCHOOL
1043 AM TORNADO 5 NNE MOORES MILL 34.91N 86.48W
03/02/2012 MADISON AL TRAINED SPOTTER
POWERLINES DOWN AT BETH AND BUTLER ROADS
1054 AM TORNADO 3 E MERIDIANVILLE 34.86N 86.52W
03/02/2012 MADISON AL TRAINED SPOTTER
POWER LINES DOWN ON ROADS AND DAMAGE TO FARM BUILDING
0145 PM FUNNEL CLOUD 2 NNE RIPLEY 34.79N 87.11W
03/02/2012 LIMESTONE AL PUBLIC
WALL CLOUD REPORTED HALFWAY BETWEEN SNAKE AND RIPLEY
ROADS ON PARKER ROAD.
0200 PM HAIL 4 SW ARDMORE 34.96N 86.89W
03/02/2012 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
QUARTER SIZED HAIL AND POSSIBLE WALL CLOUD REPORTED NEAR
I-65 WELCOME CENTER.
0200 PM HAIL NNE MT HOPE 34.46N 87.48W
03/02/2012 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
DIME SIZE HAIL REPORT2
0207 PM HAIL ALLSBORO 34.69N 88.11W
03/02/2012 E1.00 INCH COLBERT AL TRAINED SPOTTER
QUARTER AND NICKEL SIZED HAIL REPORTED
0210 PM HAIL MT HESTER 34.73N 88.01W
03/02/2012 E0.50 INCH COLBERT AL EMERGENCY MNGR
DIME SIZED HAIL COVERING THE GROUND
0215 PM FUNNEL CLOUD 5 NNE HARVEST 34.92N 86.71W
03/02/2012 MADISON AL TRAINED SPOTTER
WALL CLOUD REPORTED NEAR MADISON CROSSROADS ELEMENTARY
SCHOOL.
0215 PM HAIL 4 ESE CHEROKEE 34.74N 87.89W
03/02/2012 E2.75 INCH COLBERT AL BROADCAST MEDIA
BASEBALL SIZED HAIL REPORTED IN BARTON
0218 PM HAIL CHEROKEE 34.76N 87.97W
03/02/2012 E1.75 INCH COLBERT AL EMERGENCY MNGR
GOLFBALL SIZE HAIL WAS REPORTED.
0230 PM HAIL 4 ESE CHEROKEE 34.74N 87.89W
03/02/2012 E1.00 INCH COLBERT AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
0235 PM HAIL FLORENCE 34.83N 87.67W
03/02/2012 E4.25 INCH LAUDERDALE AL EMERGENCY MNGR
SOFTBALL SIZE HAIL WAS REPORTED.
0235 PM HAIL FLORENCE 34.83N 87.67W
03/02/2012 E1.00 INCH LAUDERDALE AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
0235 PM TSTM WND DMG 5 N FLORENCE 34.87N 87.68W
03/02/2012 LAUDERDALE AL TRAINED SPOTTER
SMALL TREE LIMBS DOWN NORTH OF FLORENCE
0235 PM HAIL 5 N FLORENCE 34.87N 87.68W
03/02/2012 E0.75 INCH LAUDERDALE AL TRAINED SPOTTER
PENNY SIZED HAIL REPORTED JUST NORTH OF FLORENCE
0235 PM HAIL 2 NNW FLORENCE 34.82N 87.69W
03/02/2012 E1.25 INCH LAUDERDALE AL TRAINED SPOTTER
HALF DOLLAR SIZED HAIL REPORTED IN FLORENCE
0235 PM FLOOD 5 N FLORENCE 34.87N 87.68W
03/02/2012 LAUDERDALE AL TRAINED SPOTTER
MINOR STREET FLOODING NORTH OF FLORENCE
0240 PM TORNADO BOONSHILL 35.21N 86.74W
03/02/2012 LINCOLN TN EMERGENCY MNGR
TORNADO DAMAGE REPORTED IN BOONSHILL. SHINGLES BLOWN OFF
OF THE COMMUNITY CENTER AND SEVERAL TREES WERE UPROOTED.
0240 PM FUNNEL CLOUD 6 E ARDMORE 34.98N 86.75W
03/02/2012 MADISON AL TRAINED SPOTTER
WALL CLOUD REPORTED AT ELKWOOD SECTION RD AND WALL TRIANA
HWY
0240 PM HAIL 1 NNW FLORENCE 34.81N 87.69W
03/02/2012 E0.25 INCH LAUDERDALE AL PUBLIC
PEA TO QUARTER SIZE HAIL WAS REPORTED.
0245 PM HAIL 3 WSW FLORENCE 34.81N 87.72W
03/02/2012 E1.00 INCH LAUDERDALE AL TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL WAS REPORTED COVERING THE
GROUND.
0246 PM TSTM WND DMG 5 S FLORENCE 34.76N 87.67W
03/02/2012 COLBERT AL EMERGENCY MNGR
ROOF WAS BLOWN OFF OF A BUILDING AT 2ND STREET AND
WOODWARD. POSSIBLE TORNADO DAMAGE.
0251 PM FUNNEL CLOUD 2 W LINCOLN 35.02N 86.54W
03/02/2012 LINCOLN TN AMATEUR RADIO
WALL CLOUD REPORTED NEAR HWY 275 IN TENNESSEE
0300 PM HAIL 5 WNW ROGERSVILLE 34.85N 87.38W
03/02/2012 E1.75 INCH LAUDERDALE AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED.
0305 PM HAIL FLORENCE 34.83N 87.67W
03/02/2012 E1.00 INCH LAUDERDALE AL EMERGENCY MNGR
2 INCHES OF HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED.
0310 PM HAIL 2 W WINCHESTER 35.19N 86.15W
03/02/2012 E1.00 INCH FRANKLIN TN EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED.
0321 PM TSTM WND DMG 5 SSW CHEROKEE 34.69N 87.99W
03/02/2012 COLBERT AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ON A HOUSE IN WHITE PIKE AREA. FIRE
AND EMS ENROUTE TO LOCATION. INJURIES UNKNOWN.
0323 PM HAIL HATTON 34.56N 87.41W
03/02/2012 E0.75 INCH LAWRENCE AL TRAINED SPOTTER
PENNY SIZED HAIL REPORTED IN THE HATTON COMMUNITY ON HWY
101
0325 PM HAIL DECHERD 35.21N 86.09W
03/02/2012 E2.75 INCH FRANKLIN TN EMERGENCY MNGR
BASEBALL SIZE HAIL WAS REPORTED.
0331 PM FUNNEL CLOUD 2 SE NORTH COURTLAND 34.66N 87.28W
03/02/2012 LAWRENCE AL TRAINED SPOTTER
WALL CLOUD REPORTED.
0334 PM FUNNEL CLOUD 5 N ATHENS 34.88N 86.97W
03/02/2012 LIMESTONE AL TRAINED SPOTTER
ROTATING WALL CLOUD WITH FUNNEL CLOUD REPORTED 5 MILES N
OF ATHENS
0345 PM HAIL 4 NNW HAZEL GREEN 34.99N 86.60W
03/02/2012 E1.25 INCH MADISON AL PUBLIC
HALF DOLLAR SIZED HAIL FALLING 4 MILES NNW OF HAZEL GREEN
0348 PM HAIL 5 N HARVEST 34.93N 86.75W
03/02/2012 E1.75 INCH MADISON AL EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED AT READY SECTION RD AND
WALL TRIANA HWY
0349 PM TSTM WND DMG 3 N ROGERSVILLE 34.87N 87.29W
03/02/2012 LAUDERDALE AL AMATEUR RADIO
TREES DOWN AND STRUCTURAL DAMAGE TO ROOF 3 MILES NORTH OF
ROGERSVILLE.
0352 PM TSTM WND DMG 5 NW HARVEST 34.90N 86.82W
03/02/2012 LIMESTONE AL PUBLIC
TREE DAMAGE WAS REPORTED.
0357 PM HAIL N HAZEL GREEN 34.93N 86.57W
03/02/2012 E0.50 INCH MADISON AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED.
0359 PM HAIL 4 N MERIDIANVILLE 34.93N 86.57W
03/02/2012 E1.75 INCH MADISON AL EMERGENCY MNGR
GOLFBALL SIZE HAIL WAS REPORTED.
0400 PM HAIL HAZEL GREEN 34.93N 86.57W
03/02/2012 E1.75 INCH MADISON AL TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED.
0403 PM HAIL HAZEL GREEN 34.92N 86.57W
03/02/2012 E0.75 INCH MADISON AL AMATEUR RADIO
PENNY SIZE HAIL REPORTED.
0403 PM HAIL 3 E HAZEL GREEN 34.94N 86.52W
03/02/2012 E1.25 INCH MADISON AL AMATEUR RADIO
QUARTER TO HALF DOLLAR SIZED HAIL REPORTED AT JOE QUICK
RD AND TANNER RD
0405 PM HAIL 3 WNW NEW MARKET 34.93N 86.48W
03/02/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED AT BUTLER RD AND NEW MARKET
RD
0406 PM HAIL NEW MARKET 34.91N 86.43W
03/02/2012 E1.75 INCH MADISON AL EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED.
0418 PM HAIL 1 WNW FLINT CITY 34.52N 86.98W
03/02/2012 E1.00 INCH MORGAN AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED NEAR AUSTINVILLE RD.
0430 PM FUNNEL CLOUD W HARTSELLE 34.44N 86.94W
03/02/2012 MORGAN AL TRAINED SPOTTER
ROTATING WALL CLOUD REPORTED NEAR HWY 36 AND HWY 31
0438 PM HAIL 1 WNW TRIANA 34.59N 86.74W
03/02/2012 M0.88 INCH MADISON AL TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED AT FIELDS POND DR.
0445 PM HAIL HUNTSVILLE 34.73N 86.59W
03/02/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL WAS REPORTED.
0449 PM HAIL 4 N FARLEY 34.65N 86.55W
03/02/2012 M1.00 INCH MADISON AL COCORAHS
DEPTH UPTO AN INCH OF QUARTER SIZED HAIL REPORTED
0450 PM HAIL 3 N FARLEY 34.64N 86.57W
03/02/2012 E0.75 INCH MADISON AL AMATEUR RADIO
PENNY SIZED HAIL AT MEMORIAL PARKWAY AND MEADOWBROOKK DR
0455 PM HAIL 1 NNW SHERWOOD 35.09N 85.93W
03/02/2012 E1.75 INCH FRANKLIN TN LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED.
0456 PM FUNNEL CLOUD 3 N FALKVILLE 34.41N 86.91W
03/02/2012 MORGAN AL PUBLIC
WALL CLOUD 3 MILES NORTH OF FALKVILLE, SEEN FROM OF I-65
0512 PM HAIL 2 ESE TRENTON 34.73N 86.21W
03/02/2012 E1.00 INCH JACKSON AL PUBLIC
UP TO QUARTER SIZE HAIL WAS REPORTED.
0552 PM HAIL SKYLINE 34.81N 86.12W
03/02/2012 E1.00 INCH JACKSON AL EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL WAS REPORTED.
0600 PM HAIL CULLMAN 34.18N 86.84W
03/02/2012 E0.88 INCH CULLMAN AL EMERGENCY MNGR
AT COUNTY ROAD 222 AND HIGHWAY 69
&&
KWEBERSpecial weather statement, Mar 2, 6:04 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CST FRI MAR 2 2012
ALZ001-002-030030-
COLBERT-LAUDERDALE-
604 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 630 PM CST...
AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM WALNUT GROVE TO POGO...MOVING
EAST AT 50 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN COLBERT AND LAUDERDALE COUNTIES...ESPECIALLY WEST OF US
HIGHWAY 43...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3500 8750 3458 8760 3457 8778 3458 8814
3489 8811 3493 8817 3501 8815
TIME...MOT...LOC 0004Z 258DEG 44KT 3500 8804 3457 8814
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:04 PM CST | Special Weather Statement | HUN | Colbert, Lauderdale | 26 min |
| Mar 2, 6:35 PM CST | Special Weather Statement | HUN | Lawrence | 25 min |
| Mar 2, 6:55 PM CST | Special Weather Statement | HUN | Morgan | 35 min |
| Mar 2, 7:04 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 26 min |
| Mar 2, 7:13 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 47 min |
| Mar 2, 7:36 PM CST | Special Weather Statement | HUN | Madison | 39 min |
| Mar 2, 7:45 PM CST | Special Weather Statement | HUN | Etowah | 45 min |
| Mar 2, 8:11 PM CST | Special Weather Statement | HUN | Franklin, Lawrence | 49 min |
| Mar 2, 8:23 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 37 min |
| Mar 2, 8:29 PM CST | Special Weather Statement | HUN | DeKalb | 46 min |
| Mar 2, 9:01 PM CST | Special Weather Statement | HUN | Cullman, Marshall | 44 min |
| Mar 2, 9:08 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 31 min |
| Mar 2, 9:14 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 46 min |
| Mar 2, 11:30 PM CST | Areal Flood Warning | HUN | DeKalb | 5 hr |
Nearby
Tornado Warnings in Alabama, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.